Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 709, NWS Jackson, MS

December 22, 2011Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 22, 2011, 11:25 AM CST for Clarke County, Lauderdale County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 22, 2011, 11:25 AM CST (17:25 UTC)
Expired
Dec 22, 2011, 11:56 AM CST
In force
31 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 11:40 AM CSTTSTM WND DMG4 Ne Enterprise, MSONE TREE AND LARGE LIMBS DOWN ON COUNTY ROAD 358

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 22, 4:36 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS54 KJAN 221725
SVRJAN
MSC023-075-221815-
/O.NEW.KJAN.SV.W.0709.111222T1725Z-111222T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1125 AM CST THU DEC 22 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN...

* UNTIL 1215 PM CST

* AT 1124 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF STONEWALL MOVING
  NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MEEHAN...SAVOY...SABLE...MIDDLETON...NELLIEBURG...ZERO...
  INCREASE...SNELL...MARION...ALAMUCHA...TOOMSUBA AND KEWANEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3257 8840 3217 8845 3205 8891 3236 8891
TIME...MOT...LOC 1724Z 235DEG 47KT 3218 8889

$$

40
2 follow-up statements
541 
WWUS54 KJAN 221750
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CST THU DEC 22 2011

MSC023-075-221815-
/O.CON.KJAN.SV.W.0709.000000T0000Z-111222T1815Z/
LAUDERDALE MS-CLARKE MS-
1150 AM CST THU DEC 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR NORTHEASTERN CLARKE AND EASTERN LAUDERDALE COUNTIES...

AT 1150 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ZERO MOVING NORTHEAST
AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALAMUCHA...TOOMSUBA AND KEWANEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3211 8870 3242 8870 3257 8840 3217 8845
TIME...MOT...LOC 1750Z 235DEG 47KT 3237 8856

$$

40
872 
WWUS54 KJAN 221756
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CST THU DEC 22 2011

MSC023-075-221806-
/O.CAN.KJAN.SV.W.0709.000000T0000Z-111222T1815Z/
LAUDERDALE MS-CLARKE MS-
1156 AM CST THU DEC 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE AND
EASTERN LAUDERDALE COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3211 8870 3242 8870 3257 8840 3217 8845
TIME...MOT...LOC 1756Z 235DEG 47KT 3241 8848

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 10:28 AM CST, 57 minutes earlier.

Area forecast discussion, Dec 22, 10:28 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CST THU DEC 22 2011

.UPDATE...SEVERE STORM POTENTIAL WILL CONTINUE ACROSS SOUTHEAST AND
EAST CENTRAL ZONES INTO THE EARLY AFTERNOON. THE COLD FRONT AND
ASSOCIATED AXIS OF BEST LOW LEVEL CONVERGENCE EXTENDED FROM COLUMBIA
NEWD INTO KEMPER COUNTY AS NOON APPROACHED WITH THE ASSOCIATED
SURFACE LOW LIFTING INTO SERN MS. THE BETTER SURFACE BASED
INSTABILITY WAS OBSERVED FROM MARION TO MERIDIAN AND POINTS
EWD...THE RISK OF SURFACE BASED STORMS AND TORNADO DEVELOPMENT
MAINTAINED SLIGHTLY FARTHER NORTH DUE TO POTENTIAL OF THE SURFACE
LOW BUCKLING THE BOUNDARY INTO THOSE AREAS AS IT LIFTS OUT TO THE
NE.

THE BACK EDGES OF COVERAGE OF THE HEAVIER RAINFALL CONTINUED TO
SLOWLY ERODE FROM THE WEST. RAINFALL IS EXPECTED TO CONTINUE TO
SLOWLY DECREASE FROM THE WEST TODAY AND THE FLASH FLOOD WATCH WILL
BE ALLOWED TO EXPIRE AT NOON. HIGHER OBSERVED RAINFALL TOTALS SO FAR
INCLUDE 3.20 INCHES AT EUDORA AND 2.68 INCHES AT LELAND

&&

.SHORT TERM...TODAY THROUGH FRIDAY...ACTIVITY IS CURRENTLY BEING
DRIVEN MOSTLY BY LOW LEVEL CONVERGENCE/UPPER LEVEL DIVERGENCE
COUPLET ABOVE THE COOLER BOUNDARY LAYER TO THE NORTHWEST OF FRONTAL
BOUNDARY. THE SYSTEM IS A QUICKLY EVOLVING AND ALSO RATHER QUICKLY
MOVING ONE. LOW PRESSURE DEVELOPMENT IS A KEY COMPONENT HELPING TO
DRIVE CONSIDERABLE LIFT AND MOISTURE ADVECTION THROUGH TODAY ACROSS
OUR REGION. EXPECTING THIS LOW TO GAIN A LITTLE STEAM AND TRANSITION
RATHER RAPIDLY NORTHEAST ACROSS OUR AREA THROUGH EARLY AFTERNOON.
AFTER THE LOW MOVES BY THE GREATEST ATMOSPHERIC LIFT...AND THEREFORE
THE BULK OF THE RAIN AND STORMS...WILL BE QUICKLY EXITING AS WELL.

IN TERMS OF HAZARDOUS WEATHER...HEAVY RAIN AMOUNTING TO ONE TO THREE
INCHES WILL BE A WORRY FOR MOST OF THE FORECAST AREA. HIGHEST
RAIN TOTALS SHOULD END UP BEING ALONG AND NORTHWEST OF THE NATCHEZ
TRACE CORRIDOR AND A FLASH FLOOD WATCH REMAINS IN EFFECT. THE
POTENTIAL FOR SEVERE WEATHER WILL CONTINUE INTO THE EARLY
AFTERNOON...THE ENVIRONMENT DEFINITELY CONTAINS ENOUGH LOW LEVEL AND
HIGH LEVEL SHEAR TO ORGANIZE STORMS AND WORRY ABOUT TORNADOES AND
STRONG LOW LEVEL FLOW WILL IMPROVE NEEDED LOW LEVEL INSTABILITY
ACROSS SOUTHEASTERN PORTIONS OF THE ARKLAMISS. DAMAGING WIND GUSTS
AND...TO A LESSER EXTENT... HAIL WILL BE A RISK WITH STORMS TODAY.

EXPECTING BAD WEATHER TO TRANSITION QUICKLY ACROSS THE AREA FROM
WEST TO EAST THROUGH MIDDAY TO EARLY AFTERNOON AND ONLY DISSIPATING
RAIN SHOWERS LEFT BY MID TO LATE AFTERNOON. COOLER AIR COMING BACK
IN BEHIND THE FRONTAL BOUNDARY SHOVING BACK DOWN INTO THE GULF WILL
STILL BE MOIST AND THEREFORE PROMOTE SOME LOW CLOUDS...DRIZZLE...
AND/OR FOG IN MANY AREAS TONIGHT INTO TOMORROW MORNING. LOW CLOUDS
TOMORROW WILL HAVE A HARD TIME GIVING WAY TO SUN IN MANY
LOCATIONS...WITH THE BEST CHANCE OF SUNSHINE IN SOUTHEAST
MISSISSIPPI WHERE TEMPERATURES COULD BREAK 60 DEGREES.
ELSEWHERE...EXPECT HIGHS MAINLY IN THE UPPER 40S TO MID 50S RANGE
AFTER LOWS TONIGHT AROUND 40 DEGREES. /BB/

.LONG TERM...CHRISTMAS EVE THROUGH NEXT THURSDAY...RAIN SHOWERS
EXPECTED FOR CHRISTMAS EVE INTO CHRISTMAS DAY MORNING FOLLOWED BY A
DRYING TREND WITH SLIGHTLY BELOW NORMAL TEMPERATURES MONDAY/TUESDAY
THEN NEAR NORMAL TEMPERATURES THROUGH THE REST OF THE WEEK.

SYNOPTIC PATTERN SATURDAY MORNING WILL FEATURE A LARGE-SCALE LAGGING
POSITIVE TILTED TROUGH AXIS ACROSS THE SOUTHERN PLAINS INTO NRN
MEXICO. AS A STRONGER H25 JET AND ASSOCIATED SW/V DIVE ACROSS THE
UPPER MID-WEST...AIDING IN EXTRA DIVERGENCE BETWEEN THE TWO
WAVES...A PIECE OF THE LAGGING SOUTHERN STREAM TROUGH WILL BE PULLED
ACROSS TEXAS. IN RESPONSE...SURFACE CYCLOGENESIS WILL OCCUR ACROSS
THE NRN GULF BY SATURDAY AFTERNOON RESULTING IN STRONG ISENTROPIC
UPGLIDE IN THE PRESENCE OF MODERATE SYNOPTIC-SCALE LIFT. WIDESPREAD
RAIN SHOWERS WILL OVER RUN MUCH OF REGION FROM SW TO NE SATURDAY
AFTERNOON THROUGH AT LEAST SUNDAY MORNING. IT WILL BE A SIMILAR
SETUP TO WHAT IS CURRENTLY ONGOING THIS MORNING BUT WITH MUCH COOLER
TEMPERATURES AND LITTLE TO NO INSTABILITY TO WORK WITH. RAINFALL
TOTALS WILL ONLY REACH AS HIGH AS ONE HALF TO THREE QUARTERS OF AN
INCH THROUGH DURATION OF THE EVENT. IT WILL BE COLD...DREARY RAIN AS
TEMPERATURES WILL STRUGGLE TO REACH 50 ACROSS MOST AREAS ON
SATURDAY.

FOR CHRISTMAS DAY...RAIN WILL TAPPER OFF FROM WEST TO EAST THROUGH
THE MID TO LATE MORNING HOURS WITH GRADUAL CLEARING FROM THE NW TO
THE SE THAT AFTERNOON AND INTO THE EVENING AS A PORTION OF THE
TROUGH AXIS AND RESPECTIVE SYNOPTIC LIFT SWEEPS FARTHER EAST. HIGHS
WILL BE NEAR NORMAL WITH READINGS IN THE MID 50S. MORE SUNSHINE WILL
OCCUR ALONG AND NORTH OF THE NATCHEZ TRACE CORRIDOR SUNDAY AND IT
WILL BE CLOSE CALL IF AREAS SOUTH GET A PEEK OF SUN BEFORE IT SETS.
SURFACE HIGH PRESSURE WITH DRIER AIR AND CLEARER NIGHTS WILL AID IN
COOLER NIGHTS MONDAY AND TUESDAY WITH TEMPERATURES FALLING TO THE
MID 30S SOUTH TO UPPER 20S NORTH.

MODEL SOLUTIONS DIVERGE FOLLOWING SUNDAY THROUGH MUCH OF THE NEXT
WEEK. ECMWF OUTPUT GENERALLY AGREED MUCH MORE FAVORABLY WITH MANY OF
THE INDIVIDUAL GFS ENSEMBLE MEMBERS OPPOSED TO OPS GFS AND HAVE
MAINLY FOLLOWED SUIT. FOLLOWING THAT LOGIC...ECMWF AND INDIVIDUAL
GFS PERTURBATIONS SIGNAL THAT THE REMNANT H5 CUT-OFF LOW OVER THE
DESERT SW WILL RIDE EWD MONDAY INTO TUESDAY. NORMALLY...A SW/V OF
SUCH SHARP AMPLITUDE AS ADVERTISED BY ECMWF WOULD BE CAPABLE OF SOME
DECENT RAIN COVERAGE AND EVEN STRONG THUNDERSTORMS...IF THE OTHER
INGREDIENTS WERE PRESENT. AT THIS TIME HOWEVER...THE LOW-LVLS APPEAR
TO DRY WHILE ALSO BEING INFLUENCED BY A RETREATING SURFACE HIGH.
EVEN WHEN LOOKED AT BY SEVERAL MULTI-MODEL NWP/S...MUCAPE IS NIL. SO
POSSIBLY THE ONLY SENSIBLE WEATHER ASSOCIATED WITH THIS SW/V WILL BE
SOME MID TO HIGH LVL CIRRUS. THEREFORE...I HAVE KEPT THINGS DRY
THROUGH THURSDAY EVEN THROUGH ANOTHER DECENT SW/V CAUGHT IN NW FLOW
LOOKS TO TRAVERSE THE REGION WEDNESDAY/THURSDAY. THE LOW-LVLS JUST
APPEAR TO DRY FOLLOWING THE BIG FRONTAL PUSH CHRISTMAS DAY AND
FURTHER REINFORCED BY SFC HIGH PRESSURE THROUGH MUCH OF THE WEEK.
THE DRAW-BACK TO THESE SW/VS WILL BE THAT THEY HELP POOL MOISTURE
INTO THE NRN GULF. THE NEXT LARGER-SCALE TROUGH THAT HAS A 36-48
HOUR WIND FETCH FROM THE SOUTH WILL ABLE TO PULL THIS MOISTURE
NORTHWARD AND SPELL A POTENTIAL SEVERE WEATHER EVENT. AT THIS
TIME...THE ECMWF IS HINTING AT A DECENT LONG-WAVE TROUGH WITH STRONG
SYNOPTIC LIFT THAT MAY BE ABLE TO TAP INTO THIS MOISTURE NEAR NEW
YEARS EVE. THIS WILL NEED TO BE WATCHED.

AS FOR FORECAST MATTERS...STRAYED FROM MEX MOS A GOOD BIT ON THE
FRONT END OF THE PERIOD BY WARMING LOWS SOME 3 TO 4 DEGREES AND
DECREASING HIGHS THROUGH CHRISTMAS WEEKEND DUE TO CLOUD COVER AND
RAIN. BLENDED MEX/MEN MOS THROUGH THE BACK END OF THE PERIOD AS GFS
WAS APPEARED TO COOL. POPS TRENDS WENT UP THROUGH CHRISTMAS WEEKEND
AND BUMPED THEM UP A BIT MORE. POP CHANCES WERE THEN REDUCED THROUGH
THE MONDAY/TUESDAY TIMEFRAME AS ATMOSPHERE APPEARS TOO
DRY/UNFAVORABLE AT THIS TIME TO SQUEEZE OUT MEASURABLE RAIN. /ALLEN/

&&

.AVIATION...EXPECT LOTS OF RAIN/IFR CONDITIONS ACROSS THE REGION
THROUGH THE AFTERNOON AS POTENT DISTURBANCE COMES THROUGH THE
REGION. THUNDERSTORMS...POSSIBLY SEVERE...WILL CONTINUE OVER ERN
ZONES...GENERALLY KEMPER-MARION COUNTY THROUGH THE EARLY AFTERNOON.
LOW CLOUD AND/OR FOG REDEVELOPMENT LOOKS A GOOD BET IN MANY AREAS
LATER TONIGHT AFTER THIS SYSTEM GOES BY SO ANY BREAK IN IFR LATER
THIS AFTERNOON WILL BE SHORT. IFR TO MVFR CONDITIONS DUE MAINLY TO
CEILINGS AFTER TONIGHT MAY LAST IN MANY AREAS WELL INTO THE DAYLIGHT
HOURS UNDER NORTH TO NORTHEAST WINDS. BEST CHANCE FOR VFR WINDOW
SHOWING UP TOMORROW WILL BE DOWN AT HBG. /BB/03/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR MSZ018-019-025>045-
     047>050-053-054-059-060.

LA...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR ARZ074-075.

&&

03/BB/ALLEN
Hazardous weather outlook, Dec 22, 6:16 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
616 AM CST THU DEC 22 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050-
053-054-059-060-231230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-
HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
616 AM CST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTHWESTERN MISSISSIPPI AND
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS AREAS ALONG
AND NORTHWEST OF THE NATCHEZ TRACE CORRIDOR THROUGH MIDDAY AS A
FAST-MOVING LOW PRESSURE SYSTEM AFFECTS THE ARKLAMISS. TOTAL
RAINFALL AMOUNTS SHOULD RANGE FROM 1 TO 3 INCHES WILL LOCALLY HIGHER
AMOUNTS POSSIBLE. THESE HIGH RAINFALL TOTALS IN A SHORT AMOUNT OF
TIME SHOULD LEAD TO PONDING OF WATER ISSUES IN LOW LYING AREAS AND
ALSO SOME RISK OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH NOON.

IN ADDITION...SOME THUNDERSTORMS THROUGH MIDDAY COULD BE SEVERE EAST
OF THE MISSISSIPPI RIVER AND OUTSIDE OF DELTA AREAS IN NORTHWESTERN
MISSISSIPPI. THE RISK FOR ANY SEVERE WEATHER WILL BE HIGHEST ALONG
THE NATCHEZ TRACE CORRIDOR. SEVERE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH...HAIL UP TO AN
INCH IN DIAMETER...AND TORNADOES ARE NOT OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NEEDED THROUGH EARLY AFTERNOON TODAY...BUT IS NOT
ANTICIPATED THEREAFTER.

MSZ046-051-052-055>058-061>066-072>074-231230-
KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
616 AM CST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND
SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS AREAS
SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR THROUGH EARLY AFTERNOON AS A
FAST-MOVING LOW PRESSURE SYSTEM AFFECTS THE ARKLAMISS. TOTAL
RAINFALL AMOUNTS UP TO 1 OR 2 INCHES ARE POSSIBLE...WHICH COULD LEAD
TO MINOR TO MODERATE PONDING OF WATER ISSUES IN LOW LYING AREAS.

IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM
AS WELL THROUGH EARLY AFTERNOON. ATMOSPHERIC INSTABILITY COMBINING
WITH HIGH LEVELS OF WIND SHEAR WILL BRING A RISK FOR TORNADOES WITH
SEVERE THUNDERSTORMS...AND THERE WILL ALSO BE RISKS FOR DAMAGING WIND
GUSTS AND HAIL UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NEEDED THROUGH EARLY AFTERNOON...BUT IS OTHERWISE NOT
ANTICIPATED THEREAFTER.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Dec 22, 5:53 AM CST, 5 hours 32 minutes before
LAZ016-025-MSZ047-053-221220-
WARREN MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
553 AM CST THU DEC 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 AM CST THU DEC 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES SOUTHEAST OF NEWELLTON AT 553 AM CST...MOVING NORTH
AT 55 MPH.

PEOPLE IN EXTREME NORTHWESTERN CLAIBORNE AND SOUTHWESTERN WARREN
COUNTIES...AND SOUTH CENTRAL MADISON AND NORTHEASTERN TENSAS PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3232 9126 3228 9103 3199 9119 3204 9133
TIME...MOT...LOC 1153Z 199DEG 48KT 3210 9119

CME
Special weather statement, Dec 22, 8:01 AM CST, 3 hours 24 minutes before
MSZ061-062-221430-
LINCOLN MS-FRANKLIN MS-
801 AM CST THU DEC 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 AM CST THU DEC 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
5 MILES SOUTHEAST OF NEW HOPE AT 801 AM CST...MOVING NORTHEAST AT 40
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN FRANKLIN AND LINCOLN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3139 9081 3155 9090 3161 9080 3161 9074
      3165 9074 3169 9066 3169 9025 3144 9030
TIME...MOT...LOC 1401Z 244DEG 34KT 3151 9076

CME
Local storm report, Dec 22, 8:14 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
814 AM CST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     FLASH FLOOD      EUDORA                  33.12N 91.26W
12/22/2011                   CHICOT             AR   CO-OP OBSERVER

            DITCHES OVERFLOWING ONTO SOME ROADS.

&&

AWEBER
Special weather statement, Dec 22, 8:39 AM CST, 2 hours 46 minutes before
MSZ054-055-062-063-221510-
SIMPSON MS-LINCOLN MS-LAWRENCE MS-COPIAH MS-
839 AM CST THU DEC 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CST THU DEC 22 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTHEAST OF WESSON TO 3 MILES SOUTH
OF BOGUE CHITTO AT 840 AM CST...MOVING NORTHEAST AT 50 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN COPIAH...LAWRENCE...EASTERN LINCOLN AND
WESTERN SIMPSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3182 9037 3205 8996 3146 9000 3134 9032
      3134 9048
TIME...MOT...LOC 1440Z 227DEG 44KT 3180 9030 3143 9040

CME
Special weather statement, Dec 22, 10:14 AM CST, 1 hour 11 minutes before
MSZ044>046-050-051-056-057-221645-
SMITH MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-KEMPER MS-JASPER MS-
1014 AM CST THU DEC 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1014 AM CST THU DEC 22 2011

...GUSTY STORMS RACING NORTHEAST TOWARD PHILADELPHIA TO NEWTON...

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM STEELE TO 9 MILES SOUTHWEST OF PINEVILLE AT
1013 AM CST...MOVING NORTHEAST AT 55 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN JASPER...EXTREME NORTHWESTERN KEMPER...EXTREME
SOUTHEASTERN LEAKE...SOUTHERN NESHOBA...NEWTON...EASTERN SCOTT AND
NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3291 8891 3254 8892 3216 8893 3198 8953
      3225 8942 3249 8946
TIME...MOT...LOC 1613Z 241DEG 49KT 3251 8938 3230 8931
          3205 8944

40
Local storm report, Dec 22, 10:26 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CST THU DEC 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND GST     VICKSBURG               32.33N 90.87W
12/22/2011  E40 MPH          WARREN             MS   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN ACROSS OLD HIGHWAY 27 AND
            OAK RIDGE ROAD

&&

SWILKINS

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:08 AM CSTSpecial Weather StatementJANYazoo32 min
Dec 22, 3:38 AM CSTDense Fog AdvisoryJANClarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 6 more5 hr
Dec 22, 4:59 AM CSTFlash Flood WarningJANBolivar, Sunflower, Washington3 hr
Dec 22, 5:09 AM CSTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more7 hr
Dec 22, 6:04 AM CSTFlash Flood WarningJANCarroll, Grenada, Humphreys, Leflore, Montgomery3 hr
Dec 22, 8:01 AM CSTSpecial Weather StatementJANLincoln29 min
Dec 22, 8:39 AM CSTSpecial Weather StatementJANLawrence31 min
Dec 22, 8:49 AM CSTSevere Thunderstorm WarningJANCopiah, Simpson26 min
Dec 22, 8:59 AM CSTSevere Thunderstorm WarningJANLawrence, Lincoln46 min
Dec 22, 9:15 AM CSTSevere Thunderstorm WarningJANJasper, Rankin, Simpson, Smith45 min
Dec 22, 9:40 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion50 min
Dec 22, 10:11 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis49 min
Dec 22, 10:14 AM CSTSpecial Weather StatementJANNewton, Smith31 min
Dec 22, 10:22 AM CSTSevere Thunderstorm WarningJANLamar, Marion53 min
Dec 22, 10:48 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton31 min
Dec 22, 10:52 AM CSTSevere Thunderstorm WarningJANClarke, Jasper38 min
Dec 22, 11:09 AM CSTSevere Thunderstorm WarningJANForrest, Lamar39 min
Dec 22, 11:32 AM CSTSevere Thunderstorm WarningJANJones16 min
Dec 22, 11:56 AM CSTRiver Flood AdvisoryJANBolivar, Washington10 min
Dec 22, 11:56 AM CSTRiver Flood AdvisoryJANIssaquena, Washington10 min
Dec 22, 11:56 AM CSTRiver Flood AdvisoryJANClaiborne, Jefferson, Warren10 min
Dec 22, 11:56 AM CSTRiver Flood AdvisoryJANAdams, Wilkinson10 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.